This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process your seizure medicine properly.
What might happen:
The blood level of your seizure medicine may increase and cause slurred speech, increased drowsiness, blurred vision, and loss of coordination.
What you should do about this interaction:
If you experience problems with your speech, vision, coordination, or increased drowsiness, contact your doctor. It may be necessary to adjust the dose of your medicine or change you to a different antibiotic.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Hansen JM, Kampmann JP, Siersbaek-Nielsen K, Lumholtz IB, Arroe M, Abildgaard U, Skovsted L. The effect of different sulfonamides on phenytoin metabolism in man. Acta Med Scand Suppl 1979;624:106-10.
2.Gillman MA, Sandyk R. Phenytoin toxicity and co-trimoxazole. Ann Intern Med 1985 Apr;102(4):559.